Rapidly Fatal Pulmonary Fibrosis in a Patient with Psoriatic Arthritis Treated with Adalimumab
Year: 2011
Type: article
Abstract: To the Editor: Anti-tumor necrosis factor-α (TNF-α) drugs are used with increasing frequency for disorders involving the skin, joints, and gastrointestinal tract. A wide range of adverse effects have been identified among over one million patients treated with this class of drugs1. These include bacterial infections, mycobacterial infections, fungal infections, cutaneous malignancies, exacerbations of congestive heart failure, and autoimmune diseases1,2,3. In addition, anecdotal reports have linked interstitial lung disease (ILD) and pulmonary fibrosis to etanercept4, infliximab5, or adalimumab6,7. Recently, one study reported no clear pattern of causal relationship of treatment with infliximab and hospitalization for ILD in patients with rheumatoid arthritis (RA)8. Another … Address correspondence to Dr. Cohen; E-mail: justine.cohen{at}uphs.upenn.edu
Source: The Journal of Rheumatology
Authors: JUSTINE V. COHEN, BRIAN C. CAPELL, PAUL A. KINNIRY, ALAN L. EPSTEIN
Language: English
Subfield: Pulmonary and Respiratory Medicine
Field: Medicine
Domain: Health Sciences
Open Access status: bronze
Funder: University of Pennsylvania
OpenAlex ID: W2153072491
